Alert archive / Florida / Coastal Flood Statements in 2016

Coastal Flood Statement 18, NWS Key West, FL

November 17, 2016Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Nov 17, 2016, 4:36 PM EST for Monroe County, Florida. It took effect at Nov 17, 2016, 10:00 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2016, 4:36 PM EST (21:36 UTC)
In effect from
Nov 17, 2016, 10:00 PM EST
Expired
Nov 18, 2016, 1:00 AM EST
In force
3 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WHUS42 KKEY 172136
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
436 PM EST THU NOV 17 2016

FLZ076>078-180600-
/O.NEW.KKEY.CF.S.0018.161118T0300Z-161118T0600Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
436 PM EST THU NOV 17 2016

...MINOR COASTAL FLOODING OF LOW-LYING ARES EXPECTED...

* COASTAL FLOODING...ELEVATED SALTWATER LEVELS TONIGHT WILL RESULT IN
  NUISANCE TIDAL FLOODING OF LOW-LYING AREAS THROUGHOUT THE FLORIDA
  KEYS. 

* TIMING...SALTWATER LEVELS WILL PEAK NEAR THE TIME OF THE HIGHER
  HIGH TIDE TONIGHT...MAINLY BETWEEN 10 PM AND 1 AM. NUISANCE TIDAL
  FLOODING SHOULD END ON FRIDAY. 

* IMPACTS...MINOR TIDAL FLOODING OF LOW ELEVATION STREETS AND LOTS IS
  LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND
  SEAWALLS WILL BE OVERTOPPED.

$$
BS

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 17, 3:00 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Nov 17, 3:00 PM EST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Key West FL
300 PM EST Thu Nov 17 2016

.DISCUSSION...A deep and well stacked anticyclone persists over the
southeastern United States, supporting a 1020 mb surface high
nestled east of the Appalachians. Northeast winds average 13 to 18
knots at the available marine observation platforms. Temperatures
are in the upper 70s along the island chain, with dewpoints in the
mid 60s. Skies are mostly sunny and the radar is nearly echo free. A
few sprinkles persist across the distant Straits of Florida.

.FORECAST...High pressure will persist across the eastern United
States tonight through Friday night. A reinforcing continental high
pressure system will spill southeast across the United States
Saturday through Sunday. Boundary layer parcels will remain
continental in origin, beneath significant inhibition. Rain chances
will remain nil. Fresh northeast to east breezes will decrease and
back to the north on Saturday, only to freshen out of the northeast
Saturday night and Sunday. Fresh northeast to east breezes will
persist Sunday night through Thanksgiving Day. Cool, breezy, and less
humid conditions will persist through the forecast period.

&&

.MARINE...A Small Craft Advisory is in effect for The Straits of
Florida and Hawk Channel. A "Small Craft Should Exercise Caution"
headline is appended to forecasts for Florida Bay and the extreme
southeastern Gulf of Mexico. A high pressure system will expand and
intensify over the eastern United States tonight through Friday
night, resulting in fresh northeasterly breezes across Florida Keys
coastal waters. A weak cold front will approach the area Saturday and
Sunday.

&&

.AVIATION...VFR will continue through the next 24 hrs clouds on the
increase out of the east. Occasional CIGS will be possible around 4-5
kft. NE gentle to moderate breezes will continue with gusts near 20
kts during daylight.

&&

.CLIMATE...The low temperature at Key West International Airport has
not fallen below 70 degrees since May 8th. The low temperature this
morning fell to 70, close, but not into the 60s. The next chance to
fall below 70 degrees will be Monday morning. Temperature records in
Key West data back to 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EST Friday for GMZ042>044-
     052>055-072>075.

&&

Public/Marine/Fire...CLR
Aviation/Nowcasts....MCLOVIN
Data Collection......BWC

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 17, 4:53 AM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
453 AM EST THU NOV 17 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-181000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
453 AM EST THU NOV 17 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR HAWK CHANNEL AND THE STRAITS
OF FLORIDA...WHERE NORTHEAST WINDS WILL AVERAGE 20 KNOTS AND SEAS UP
TO 7 FEET WILL BUILD IN THE GULF STREAM.

A SMALL CRAFT ADVISORY LIKELY WILL BE REQUIRED AGAIN FOR HAWK
CHANNEL AND THE STRAITS OF FLORIDA TONIGHT. A SMALL CRAFT ADVISORY
MAY BE REQUIRED FOR THE EXTREME SOUTHEASTERN GULF OF MEXICO AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR SOME FLORIDA KEYS COASTAL
WATERS ZONES FRIDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KASPER

Nearby

Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.